MAUDE Adverse Event Report: DEPUY MITEK LLC US 1392 5.9MM STRYKER SHEATH 2 WAY -NS; RIGID ENDOSCOPE SHEATH

DEPUY MITEK LLC US 1392 5.9MM STRYKER SHEATH 2 WAY -NS; RIGID ENDOSCOPE SHEATH
Catalog Number 281392
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported during an unknown procedure the 5.9 nn stryker sheath coupler was broken causing it now to hold the lens.The procedure was completed using a like device.There was no patient consequence or surgical delay.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the device was received and evaluated.Visually inspection reveals that the metal coupler part of the sheath was broken off the device.The device was reviewed with the design and quality engineers for this product.They said that the laser weld that hold this part to the sheath is broken off.The weld marks are visible on the parts.They suspect that the device was dropped on a hard surface which caused this weld to break.This complaint can be confirmed.A review into the depuy synthes mitek complaints system revealed no other complaints of any type for the serial number of this device that was released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).The serial number is not available.

Brand Name
1392 5.9MM STRYKER SHEATH 2 WAY -NS
Common Device Name
RIGID ENDOSCOPE SHEATH
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8290838
Report Number1221934-2018-53724
Device Sequence Number11195987
Product Code HNX
UDI-Device Identifier10886705016099
UDI-Public10886705016099
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K951702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number281392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2017
Initial Date Received by Manufacturer 05/08/2017
Supplement Date Received by Manufacturer05/08/2017
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1